Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 16, 2020, 3:55 AM CDT for 6 counties in Wisconsin. It took effect at Sep 17, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2020, 3:55 AM CDT (08:55 UTC)
- In effect from
- Sep 17, 2020, 1:00 AM CDT
- Expired
- Sep 17, 2020, 7:58 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS73 KGRB 160855 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 355 AM CDT Wed Sep 16 2020 WIZ005-010>012-018-019-161700- /O.NEW.KGRB.FR.Y.0008.200917T0600Z-200917T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 355 AM CDT Wed Sep 16 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures in the lower to middle 30s, combined with clear skies and light winds, will result in frost formation. * WHERE...Vilas, Oneida, Forest, Florence, Lincoln and Langlade Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps tonight to protect tender plants from the cold. && $$ Kieckbusch
4 follow-up statements
022 WWUS73 KGRB 161622 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1122 AM CDT Wed Sep 16 2020 WIZ005-010>012-018-019-170030- /O.CON.KGRB.FR.Y.0008.200917T0600Z-200917T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 1122 AM CDT Wed Sep 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures in the lower to middle 30s, combined with clear skies and light winds, will result in frost formation. * WHERE...Vilas, Oneida, Forest, Florence, Lincoln and Langlade Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
092 WWUS73 KGRB 162333 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 633 PM CDT Wed Sep 16 2020 WIZ005-010>012-018-019-170900- /O.CON.KGRB.FR.Y.0008.200917T0600Z-200917T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 633 PM CDT Wed Sep 16 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures in the lower to middle 30s, combined with clear skies and light winds, will result in frost formation. * WHERE...Vilas, Oneida, Forest, Florence, Lincoln and Langlade Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kurimski
345 WWUS73 KGRB 170852 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 352 AM CDT Thu Sep 17 2020 WIZ005-010>012-018-019-171400- /O.CON.KGRB.FR.Y.0008.000000T0000Z-200917T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 352 AM CDT Thu Sep 17 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures ranging from 32 to 37 will result in frost formation. * WHERE...Langlade, Lincoln, Vilas, Florence, Forest and Oneida Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TSK
934 WWUS73 KGRB 171258 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 758 AM CDT Thu Sep 17 2020 WIZ005-010>012-018-019-171400- /O.CAN.KGRB.FR.Y.0008.000000T0000Z-200917T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 758 AM CDT Thu Sep 17 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have begin to rise and the risk of frost has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 3:48 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 16, 3:48 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 348 AM CDT Wed Sep 16 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 345 AM CDT Wed Sep 16 2020 A cold front was edging south through northwest and north central WI early this morning, accompanied by mostly cloudy skies and patchy fog. Radar indicated some light showers over the Upper Peninsula, but it was uncertain whether any of these were reaching the ground. There are several details to iron out in the short-term, including small precipitation chances, potential for smoke to reach the surface today, and Frost headlines for north central WI tonight. Have opted to keep our dry forecast intact for today and tonight, though there is potential for a few light showers/sprinkles in the far northeast with the frontal passage this morning, and possible light lake-effect showers in eastern WI as winds turn northeast later this afternoon into tonight. Overall, moisture is fairly sparse with the front, and there is considerable shear in the 925-850 layer, which may limit lake-effect development in the wake of the front. Will pass concerns on to the next shift. HRRR-Smoke model suggests that some smoke from the western U.S. wildfires may briefly surface behind the cold front as it moves through later this morning and afternoon. Do not think this will be high-impact, but it could reduce visibilities slightly and be noticable to anyone outside. The smoke should get shoved south of the region tonight, with a much less hazy sky anticipated on Thursday. Temperatures will be mild over most of the forecast area today, with highs in the lower to middle 60s far northwest, and upper 60s to middle 70s elsewhere. Canadian high pressure will settle over the region tonight into Thursday, accompanied by much cooler temperatures. Lows will drop into the 30s over north central and far northeast WI tonight, leading to widespread frost development. Have issued a Frost Advisory for roughly the northwest third of the CWA from 1-9 am Thursday. Farther southeast, lows will be in the 40s. Highs on Thursday should range from the middle 50s to lower 60s. .LONG TERM...Thursday Night Through Tuesday Issued at 345 AM CDT Wed Sep 16 2020 Main concern in the long term forecast is low temperatures and frost/freeze potential. Otherwise, quiet weather persists. Surface high pressure will be centered just north of WI Thursday night allowing for clear skies and calm winds. With an ideal setup for radiational cooling Friday morning is likely to be the coolest of the week. Used a blend of the coolest guidance which forecasts low temps in the upper 20s and low 30s across north- central WI, in the mid to upper 30s across central into far northeast WI, and in the low 40s across east-central WI. Frost/freeze headlines will likely be needed for all but east- central WI, which will be decided in later forecast updates. On Friday night, high pressure moves slighter farther east and light southeast winds will keep temps a couple degrees warmer, although frost/freeze headlines may be needed once again. By Sunday the sfc high moves much farther east and southwesterly low level flow sets up which will boost temps back to AOA normal readings. Otherwise, very little to grab onto in the forecast with weak flow aloft and no major changes in airmass. Models try producing a few spits of rain early next week, but not sure there will be enough moisture present and overall forcing is weak. Used a blended model solutions which generated small PoP chances Tuesday and Wednesday, however confidence is low at this point. && .AVIATION...for 06Z TAF Issuance Issued at 1045 PM CDT Tue Sep 15 2020 A cold front will move through the area late tonight into early Wednesday, which could be accompanied by VFR/MVFR cloudiness. The lowest cigs are expected north of a Wausau to Iron Mountain line. Outside of the front VFR conditions should prevail for the rest of Wednesday into Thursday. Higher up in the atmosphere, an elevated layer of smoke from the West Coast fires will continue across the region, most visibly during the day when the smoke dims the sun. This smoke is around 15-25k ft. LLWS is expected during the overnight hours, with light southwest winds at the surface and southwest winds at 35 knots at 1200 ft. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 9 AM CDT Thursday for WIZ005-010>012- 018-019. && SHORT TERM.....Kieckbusch LONG TERM......KLJ AVIATION.......Kurimski
Hazardous weather outlook, Sep 16, 3:52 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 352 AM CDT Wed Sep 16 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 352 AM CDT Wed Sep 16 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Frost development is likely across north-central and parts of far northeast Wisconsin late tonight into early Thursday morning. A Frost Advisory has been issued. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost development is likely Thursday night and again Friday night. The frost could be fairly widespread across central, north- central, and far northeast Wisconsin. A hard freeze is possible across the north. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-170900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 352 AM CDT Wed Sep 16 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft will linger into early this morning on Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions hazardous to small craft are possible Sunday night through Monday night. Kieckbusch/KLJ
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.